Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 21, 2006, 7:42 PM MST for Coconino County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 7:42 PM MST (02:42 UTC)
- Expired
- Jul 21, 2006, 8:30 PM MST
- In force
- 48 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 161 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 220243 FFWFGZ AZC005-220430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 742 PM MST FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 930 PM MST * AT 724 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE AREA FROM 5 MILES EAST OF PAGE...TO 20 MILES SOUTH OF PAGE. THIS INCLUDES PORTIONS OF STATE ROUTE 98 BETWEEN PAGE AND KAIBITO...AND THE ANTELOPE CANYON AREA. RAINFALL AMOUNTS OF UP TO 2 INCHES HAVE OCCURRED SINCE 645 PM MST WITH ADDITIONAL HEAVY RAIN EXPECTED THROUGH 830 PM MST. FLASH FLOODING IS LIKELY OVER SMALL STREAMS AND SLOT CANYONS IN THE WARNING AREA. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3666 11159 3644 11146 3698 11094 3699 11133 $$ JJ
1 follow-up statement
000 WGUS75 KFGZ 220341 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST FRI JUL 21 2006 AZC005-220430- COCONINO AZ- 830 PM MST FRI JUL 21 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR NORTH CENTRAL COCONINO COUNTY... AT 824 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT LIGHT TO MODERATE RAIN CONTINUES OVER THE WARNING AREA...FROM 5 MILES EAST OF PAGE TO 20 MILES SOUTH OF PAGE. RADAR INDICATES THAT ONE TO TWO INCHES OF RAIN FELL IN THIS AREA BETWEEN 645 AND 745 PM MST. THE WARNING AREA INCLUDES ANTELOPE CANYON...STATE ROUTE 98 BETWEEN PAGE AND MILE MARKER 320...AND HIGHWAY 20 FROM LE CHEE TO 20 MILES SOUTH OF PAGE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3666 11159 3644 11146 3698 11094 3699 11133 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:45 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 21, 2:45 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST FRI JUL 21 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA BRINGING A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. AN INCREASE IN MOISTURE IS EXPECTED TO ARRIVE OVER THE WEEKEND RESULTING IN ENHANCED SHOWER ACTIVITY. && .DISCUSSION...WV IMAGERY TODAY INDICATES DRYING HAS TAKEN PLACE ACROSS MOST OF ARIZONA AS THE MOIST PLUME PUSHES WESTWARD OUT OF THE STATE AND INTO CALIFORNIA. SOUNDING SHOWS DECREASE IN PW (0.78 IN) COMPARED TO YESTERDAY (1.03 IN). THUS...EXPECT SOME OVERALL DECREASE IN SHOWER ACTIVITY AND COVERAGE THIS AFTERNOON. ON THE OTHER HAND...SOUNDING HAS DEVELOPED A STEEP LAPSE RATE IN THE LOWER LEVELS AND WINDS ALOFT HAVE INCREASED SO THAT SOME ORGANIZATION OF STORMS IS POSSIBLE THIS AFTERNOON WITH STRONG GUSTY WINDS AND SMALL HAIL POSSIBLE. BY THIS EVENING...MOISTURE INCREASES QUICKLY AS SHOWN BY MODEL RH FIELDS AND MOS GUIDANCE SHOWS A SUBSTANTIAL INCREASE IN POP NUMBERS FOR THE OVERNIGHT PERIOD AS WELL. THIS MOISTURE IS LOCATED IN AND BEHIND A WELL-DEFINED DEFORMATION ZONE THAT IS PUSHING SOUTHWARD ACROSS THE SRN ROCKIES AND IS CURRENTLY MOVING ACROSS NERN AZ. CURRENT FCST GRIDS AND ZFP WILL REFLECT THESE HIGHER CHANCES OF PCPN FOR TONIGHT AND CONTINUING ON SATURDAY AND SUNDAY. MODERATE GRADE MONSOON PATTERN WILL REMAIN IN PLACE FOR THE EXTENDED PERIOD FORECAST WITH SOME MINOR DAY TO DAY VARIATIONS. DB && .AVIATION...FOR THE 00Z PACKAGE...SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE HIGHER TERRAIN AND SPREAD TO THE LOWER TERRAIN THROUGH SUNSET. THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DECREASE BUT NOT GO TO ZERO OVERNIGHT AS AN UPPER LEVEL DISTURBANCE IS FCST TO MOVE ACROSS CENTRAL ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 10:00 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI JUL 21 2006 AZZ004>018-037>040-220700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS ARIZONA TODAY. HOWEVER...MOISTURE HAS DECREASED SOME SINCE YESTERDAY AND THIS WILL LIKELY RESULT IN LESS AREAL COVERAGE OF THUNDERSTORMS THIS AFTERNOON. WINDS ALOFT AND DEEP LAYER SHEAR HAVE INCREASED SO THAT THERE IS AN INCREASED THREAT OF STORMS PRODUCING STRONG AND GUSTY WINDS ALONG WITH SMALL HAIL. BY THIS EVENING...MOISTURE WILL BEGIN TO INCREASE ACROSS THE REGION AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING...ESPECIALLY IN THE EASTERN PORTION OF THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 21, 6:04 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
604 PM MST FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL HEBER-OVERGAARD 34.41N 110.57W
07/21/2006 M0.75 INCH NAVAJO AZ TRAINED SPOTTER
&&
JJNearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.